MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Stem subsidence owing to fracture at calcar and greater trochanter surgeon dissected down to hip joint.Dislocated hip.Removed stem and bipolar head as one construct using the polarstem removal tool prepared canal for echelon cemented stem cemented size 14 175mm echelon stem std collar.Trialed bipolar head and hip deemed stable.Inserted definitive bipolar construct onto stem.Reduced hip.Reduced gt fracture and fixated with periprosthetic plate.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical group concluded, the provided image of an x-ray pelvic overview, dated 3 days before the revision and 2 weeks after implantation, shows the mentioned calcar fracture.As no immediate post-operative x-rays is available for comparison, the subsidence cannot be further described.Information on the implantation and indication was not provided.Other than the patient age (90 years) and gender (female), no possible contributing factors to a peri-prosthetic fracture were indicated.No fall or specific event causing the fracture was reported.As the fracture occurred a short time after implantation, an intra-operative periprosthetic fracture could have also been unrecognized and simply propagated with progressive weight bearing during the post-operative period.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
COCR 12/14 FEM HD 28 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7329678
Report Number1020279-2018-00292
Device Sequence Number16530165
Product Code LPH
UDI-Device Identifier03596010194138
UDI-Public03596010194138
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302804
Device Lot Number13MT37873
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date03/10/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;